Article Text

other Versions

PDF
Correspondence
Sudden cardiac death is associated both with epilepsy and with use of antiepileptic drugs
  1. Prisca R Bauer,
  2. Jan Novy,
  3. Mark R Keezer,
  4. Gail S Bell
  1. NIHR University College London Hospitals Biomedical Research Centre, Clinical & Experimental Epilepsy, UCL Institute of Neurology, London, UK
  1. Correspondence to Prisca R Bauer, NIHR University College London Hospitals Biomedical Research Centre, UCL Institute of Neurology, Queen Square, London WC1N 3BG, UK; prisca.bauer.12{at}ucl.ac.uk

Statistics from Altmetric.com

To the Editor, We read with interest the recent paper by Bardai et al,1 which reports that epilepsy and antiepileptic drugs (AEDs) were independently associated with sudden cardiac death (SCD). We are unconvinced that such a clear distinction between disease and drug effects can be made in this study as all people with epilepsy were by definition taking AEDs. We believe this is why SCD risk in those with epilepsy (table 2) and in AED users with epilepsy (table …

View Full Text

Request permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.

Linked Articles